Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching Kaletra from once to twice daily
Jun 13, 2007

Hi! I'm 30 and have started meds months ago with a VL of 98 000 and CD4 at 70. My combo is Kaletra ( soft-gels) twice daily and Truvada and I am now taking Septra until I get my CD4 up to 250. I got the results and I seem to be responding well since the VL dropped to 715 and the CD4 slowly went up to 100. Now I'm from Canada and the tablet form of Kaletra is now available and my doctor and I have discussed switching to it and taking it once daily( 4 tablets). It would simplify things obviously. Now I have the prescription but I'd like to have a second opinion. I'm resistant to NNRTIs (Sustiva, Viramune...) but not to PIs or NRTIs so my questions are 1)is the once daily regimen as efficient and is there a higher risk of resistance associated with it? and 2) if I make the switch how would I go about it ( take my last dose of my twice daily regimen at night and retart in the morning with the once daily or start later) I also have another question, my skin is getting alot paler and I'm wondering what could cause it aside from the season change and the fact I can't go in the sun because of the Septra, liver functions? Thanks in advance for your answer,

Canadian in a dilemma ;)

Response from Dr. Conway

At this stage, once your viral load is below 50 copies/mL, I would feel very comfortable with switching your Kaletra to the once daily new Kaletra formulation. There is a slightly higher risk of drug resistance developing with the once daily dosing, so I would want to make sure the Kaletra is truly working for you before making the change. If you go ahead with this, just take the whole daily dose morning after the evening dose of the older formulation.

As for your skin, I do not think it is the medications you are taking, although it is a rare reported side effect of the tenofovir component of the Truvada. I would see how you do in the sun after you are able to stop the Septra.



Previous
PEP REGIMEN- PLEASE PLEASE RESPOND
Next
AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement